Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Suffer bad reflex. Took ranitidine and a Zimstat. Developing gas in stomach and feeling discomfort. Cure?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 898 Questions
Thank you I suffer badly from reflux (especiallt after going to bed at night.
I take a ranitidine and a Zimstat also a Cartia tablet approximately 15 minutes before retiring.
Is there a better alternative as I seem to get a lot of gas developing in my stomach causing "belching" and stomach discomfort
Any advice greatly appreciated-,( i am 83 years old)

i had wondered if the Zimstat and Raniticide could re act together but apparently not
Posted Sun, 18 Aug 2013 in Digestion and Bowels
Answered by Dr. Ajit Naniksingh Kukreja 48 minutes later

Thanks for writing in

The best medicine for reflux would be a PPI with a domperidone

Here are few tips that will help you control reflux :

1] Avoid spicy, fermented meals
2] Do not have heavy meals
3] Avoid smoking and alcohol
4] Wear loose clothes
5] Do not stoop
6] Do not lift heavy weights
7] Raise the head end of your bed
8] If Obese lose weight
9] If under stress - Manage stress levels by meditation and exercise

Hope this helps
Do write back in case of concern
Above answer was peer-reviewed by
Follow-up: Suffer bad reflex. Took ranitidine and a Zimstat. Developing gas in stomach and feeling discomfort. Cure? 23 hours later
Please advise the common trade name of these tablets so I may ask my doctor for a prescription
Answered by Dr. Ajit Naniksingh Kukreja 2 hours later

You may ask for

Pantoprazole + Domperidone
Rabeprazole + Domperidone

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor